MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55840007550
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Information was received from healthcare provider, clinical study via manufacturer representative regarding a patient with clinical id: (b)(6) and study id: (b)(6).Medical history (positive response): surgery 1: date of surgery: (b)(6) 2016.Type of spinal surgery: discectomy level(s): l4/l5 details: microdiscectomy.Surgery 2: date of surgery: (b)(6) 2016.Type of spinal surgery: other level(s): l4/l5 details: medial facetectomy surgery 3: date of surgery: (b)(6) 2016 type of spinal surgery: foraminotomy level(s): l4/l5 details: foraminotomy for recurrent hern iated disc surgery 4: date of surgery: (b)(6) 2016 type of spinal surgery: discectomy level(s): l4/l5 details: revision of microdiscectomy surgery 5: date of surgery: (b)(6) 2016 type of spinal surgery: other level(s): l4/l5 details: revision of medial facetectomy surgery 6: date of surgery: (b)(6) 2016 type of spinal surgery: foraminotomy level(s): l4/l5 details: revision.Describe the additional surgical procedure: revision of left l5 screw.Levels involved in additional surgical procedure: l5/s1 specify the relatedness of the additional surgical procedure to surgical construct and/or the study procedure: related plf grafting material related to surgical construct and/or surgical procedure: not related posterior fixation related to surgical construct and/or surgical procedure: causal relationship interbody fusion related to surgical construct and/or surgical procedure: not related surgical procedure related to surgical construct and/or surgical procedure: causal relationship.Primary diagnosis: instability (up to and including grade 2 spondylolisthesis, retrolisthesis or lateral listhesis).The number of c onsecutive levels (from l2- s1) the subject will have treated: 2 lev.Breach of left l5 pedicle screw.Patient reported left leg and left gluteal pain immediately post-op.Patient was returned to or for revision of left l5 pedicle screw left leg and left gluteal pain improved after revision.Randomization assignment: 12mg of rhbmp-2 randomization date: 2022-07-27 number of levels to be treated: 2 levels onset date (b)(6) 2022 interventions: surgical intervention <(>&<)> other relevant actions.Outcome status: resolved.Sponsor assessed causal relationship to post.Fixation/surgical procedure.Not related to plf grafting/ interbody fusion.Removed set screws- item #5540300 new set screws- item #5540030.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B5: event description updated.G: manufacturer's details updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Sponsor assessment: causal related to the post fix and to the surgical procedure and not related to the plf grafting material and to the interbody fusion.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Severity for the events of left leg and left gluteal pain and breach of left l5 pedicle screw: severe (grade 3).

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key15630496
Report Number1030489-2022-00966
Device Sequence Number20841931
Product Code KWP
UDI-Device Identifier00643169004351
UDI-Public00643169004351
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number55840007550
Device Catalogue Number55840007550
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer08/19/2022
02/20/2025
09/23/2025
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/08/2022
02/24/2025
10/10/2025
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite